Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 1, 2013, 3:54 PM CDT for Green County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 1, 2013, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Green County, KY
The radar
The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:59 PM CDT | HEAVY RAIN 3.85 | Exie, KY | 3.85 INCHES OF RAIN FELL IN A TWO HOUR PERIOD |
| Jul 1, 4:18 PM CDT | FLASH FLOOD | Exie, KY | INTERSECTION OF STATE HWY SOUTH 61 AND STATE HWY 565 CLOSED DUE TO FLASH FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051
WGUS53 KLMK 012054
FFWLMK
KYC087-020000-
/O.NEW.KLMK.FF.W.0014.130701T2054Z-130702T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM CDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 700 PM CDT
* AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...GREENSBURG...
IN ADDITION...WHITEWOOD...WEBBS AND WARDS ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
RUSSEL CREEK OVERFLOWS RUSSEL CREEK ROAD.
BIG PITMAN CREEK OVERFLOWS ROY CHAUDOIN ROAD.
RAINFALL AMOUNTS APPROACHING 4 INCHES HAVE BEEN REPORTED WITH THESE
STORMS. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3712 8563 3718 8569 3727 8567 3733 8570
3740 8565 3743 8567 3747 8563 3747 8559
3743 8558 3736 8547 3724 8539 3722 8541
3722 8537 3720 8536 3716 8539 3711 8552
$$
RAS1 follow-up statement
446
WGUS73 KLMK 012238
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM CDT MON JUL 1 2013
KYC087-020000-
/O.CON.KLMK.FF.W.0014.000000T0000Z-130702T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN KY-
538 PM CDT MON JUL 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR GREEN
COUNTY...ESPECIALLY NEAR THE TOWNS OF EXIE AND THURLOW...
AT 530 PM CDT...RADAR INDICATED THAT ONLY SOME SPRINKLES OR LIGHT
RAIN WILL CONTINUE THROUGH MID EVENING. NO ADDITIONAL HEAVY RAIN IS
EXPECTED. SOME LOCATIONS NEAR EXIE EARLIER RECEIVED OVER 3 INCHES OF
RAIN. SOME LOW WATER CROSSINGS AND INTERSECTIONS ARE STILL FLOODED.
* LOCATIONS IMPACTED INCLUDE...
GREENSBURG...
EXIE...
THURLOW...
IN ADDITION...WARDS...LOBB AND HUDGINS ARE INCLUDED IN THIS FLASH
FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
RUSSEL CREEK OVERFLOWS RUSSEL CREEK ROAD.
BIG PITMAN CREEK OVERFLOWS ROY CHAUDOIN ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3712 8563 3718 8569 3727 8567 3733 8570
3740 8565 3743 8567 3747 8563 3747 8559
3743 8558 3736 8547 3724 8539 3722 8541
3722 8537 3720 8536 3716 8539 3711 8552
$$
JSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:22 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 1, 2:22 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 322 PM EDT MON JUL 01 2013 .SHORT TERM (Tonight through Tuesday Night)... Issued at 315 PM EDT Mon Jul 1 2013 Water vapor imagery suggests the upper-level low is centered somewhere near Evansville. Inverted surface trough extends from the Florida Panhandle into central and eastern Kentucky. Best coverage of precip is over western Kentucky, while much of central Kentucky is currently dry after being worked over by early morning convection. Expect additional destabilization the rest of the afternoon, so pop-up storms will remain possible throughout the area. However, the best coverage will continue to be south of the Parkways and especially west of I-65. Confidence is not too high regarding the specific timing, but expect there will be waves of storms that lift north across Kentucky over the next day and a half. As the upper low slowly retrogrades into the Mississippi Valley, we will see a shift from synoptic forcing to more diurnally driven storms. Coverage will still be fairly extensive on Tuesday as we will be under a deep and moist SSW flow. Will carry the highest chances in our western zones due to proximity of the upper low, and in our eastern zones under the better instability and slightly more dynamic SSW flow. In between will be an alley of relatively lower POPs, but due to limited confidence the range will be from 30% in the middle to 50-60% in the more favored areas for precip. Pulse severe threat is greatest from south-central Kentucky into the Bluegrass, with marginally severe hail and winds possible with the strongest storms. Given recent heavy rainfall, even sub-severe winds could be enough to knock down shallow-rooted trees. Locally heavy rainfall will be a threat anywhere that is impacted repeatedly. Temps will continue to run a few degrees below normal for early July. .LONG TERM (Wednesday through Monday)... Issued at 301 PM EDT Mon Jul 1 2013 ...Unsettled weather pattern shaping up for much of the Ohio Valley through much of this week... Wednesday through Friday... The synoptic deterministic and ensemble model runs continue to be in good agreement throughout this portion of the forecast period. Very amplified and locked upper level flow is expected across the CONUS as dueling upper level highs reign at the coasts with an upper level low over the western Ohio Valley and the Midwest. Today's data is still suggesting that the upper level low over the Ohio Valley will slowly retrograde westward with time as the Bermuda high to our east also shifts west. With the upper level low influencing our weather, we're likely to see a diurnal variation of clouds and convection with the highest concentration in the afternoon/eve and smallest concentration in the late overnight hours. By Thursday, the upper level low is forecast to get pinched off and lift northward into the fast westerly flow across the US/Canadian border region. As this occurs, the Bermuda high will also continue to move westward and allow a deep, southwesterly transport of rich gulf air into the region. The best chances of rainfall on the 4th of July look to favor eastern KY...east of I-65. As the high builds more west, the moisture axis will shift further west and much of the area stands to see a good amount of convection Friday and into Friday night. Overall, it is not going to be a total washout through the period. However, rounds of convection will be moving through the region and most locations will see rainfall. Precipitable water values will be above climatological normals through the period. That, combined with a slower that normal mid-level flow will allow these storms to produce locally heavy rainfall during the period. Basin average rainfall could approach 2 inches during the Wed-Fri timeframe. Temperatures through the period will be below normal due to the clouds and precipitation within the region. Generally went close to the weighted model and consensus allBlend guidance here which results in highs in the lower 80s and overnight lows around 70. Friday Night through Monday... Bermuda ridge axis is forecast to retrograde to the west with time through the long term portion of the forecast period. This will result in a more warmer and more moist airmass to become common over the Ohio Valley. With the increasing heights, it appears that we should see a general decrease in afternoon/evening convective coverage. However, still think scattered thunderstorms will be a good bet during the afternoon and evening hours, especially in the western sections of the forecast area. These storms will have plenty of moisture to work with and with slow mid-level flow, locally heavy rainfall will be possible with any storm. Another round of 1 to 2 inches will be possible across many basins. So the 5-7 day precipitation accumulations could be on the order of 2-4 inches with locally higher amounts. Maximum temperatures look to warm closer to climatology during this time frame with afternoon readings topping out lower-middle 80s on Saturday with middle to upper 80s by Sunday and into Monday. Overnight lows still look to be around 70 each night. && .AVIATION (18Z TAF Update)... Issued at 1250 PM EDT Mon Jul 1 2013 A dry slot is expanding into SDF and LEX at this hour, as convection lifts into northern Kentucky. Expect a brief hole in the cu field for an hour or two. However, showers and storms have already started to re-fire from Fort Campbell to north of Nashville, and these should lift far enough north by the valid time of the TAF that BWG will be initialized with VCTS. By 20-21Z SDF and LEX will destabilize enough to support VCTS, but direct impacts to any airfield will be brief and difficult to time, so will maintain prevailing VFR conditions. Fog formation overnight will prove a challenging question. Model guidance is pointing toward fog at BWG, and given the bias of that station and the heavy rain that occurred there this morning, it seems a good bet. Will take visibility down to MVFR shortly after midnight, knowing that it could easily go IFR. Expect any fog to lift into an MVFR stratus deck by mid-morning, with ceilings below fuel-alternate thresholds. Will not advertise any fog in SDF or LEX at this time, but if heavy rain affects either airport that forecast is likely to change. Winds generally less than 7 kt through the period, outside of any thunderstorm activity. SDF will pick up out of the south Tuesday afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......RAS Long Term........MJ Aviation.........RAS
Hazardous weather outlook, Jul 1, 2:42 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT MON JUL 1 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 342 PM EDT MON JUL 1 2013 /242 PM CDT MON JUL 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. THESE STORMS WILL BE SLOW MOVING WHICH WILL CAUSE LOCALIZED HEAVY RAINFALL. QUARTER SIZE HAIL AND GUSTY WINDS EXCEEDING 50 MPH WILL ALSO BE POSSIBLE...WHICH COULD KNOCK DOWN SHALLOW ROOTED TREES WHERE THE GROUND REMAINS SATURATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LEVEL TROUGH WILL REMAIN NEAR THE REGION THROUGH WEDNESDAY NIGHT KEEPING UNSETTLED CONDITIONS IN THE AREA. THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. SOME ISOLATED STORMS ON TUESDAY AND WEDNESDAY COULD CONTAIN LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. BY THURSDAY...THE UPPER TROUGH WILL WEAKEN AND MOVE WESTWARD WHILE A HIGH OFF VIRGINIA BECOMES OUR WEATHER MAKER. AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FROM THE 4TH OF JULY THROUGH THE WEEKEND. THESE STORMS WILL CONTAIN VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. LOCALIZED FLOODING WILL BE POSSIBLE...ESPECIALLY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...HAIL...OR STORM- RELATED DAMAGE TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RAS/MJ
In the hours before
Special weather statement, Jul 1, 2:15 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM CDT MON JUL 1 2013
KYZ073>076-081-012000-
ALLEN KY-BARREN KY-CUMBERLAND KY-METCALFE KY-MONROE KY-
215 PM CDT MON JUL 1 2013
...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL
SLOWLY MOVE NORTH OVER MONROE...ALLEN...AND BARREN COUNTIES...
AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTTSVILLE TO RED
BOILING SPRING...AND MOVING NORTH AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
SCOTTSVILLE...
GLASGOW...
EDMONTON...
WALNUT HILL...
VERNON AND BOLES...
BLYTHE AND HESTAND...
OTIA AND MEADOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8588 3664 8628 3705 8612 3706 8611
3706 8607 3710 8606 3695 8547 3661 8549
TIME...MOT...LOC 1914Z 177DEG 23KT 3680 8626 3656 8578
JSDSpecial weather statement, Jul 1, 2:53 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 PM CDT MON JUL 1 2013
KYZ064-065-076-077-012020-
ADAIR KY-GREEN KY-METCALFE KY-TAYLOR KY-
253 PM CDT MON JUL 1 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS MOVING NORTH OVER GREEN COUNTY...
AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GREENSBURG...AND MOVING
NORTH AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GREENSBURG...
THURLOW AND GRAB...
WEBBS AND ROACHVILLE...
BLUFF BOOM AND WHITEWOOD...
SUMMERSVILLE AND GABE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3709 8566 3736 8569 3737 8568 3738 8537
3709 8544
TIME...MOT...LOC 1952Z 181DEG 19KT 3718 8555
JSDLocal storm report, Jul 1, 3:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL PIERCE 37.18N 85.62W
07/01/2013 E1.00 INCH GREEN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1300324
RLSpecial weather statement, Jul 1, 3:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 419 PM EDT MON JUL 1 2013 KYZ047-048-055-056-067-012050- BOYLE KY-GARRARD KY-JESSAMINE KY-LINCOLN KY-MERCER KY- 419 PM EDT MON JUL 1 2013 ...STRONG THUNDERSTORM WITH HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF DANVILLE...AND MOVING NORTH AT 10 MPH. HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... DANVILLE... DAVISTOWN... BOURNE... BRYANTSVILLE AND FAULCONER... TODDVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3783 8481 3782 8456 3755 8464 3759 8478 TIME...MOT...LOC 2019Z 177DEG 7KT 3768 8468 RAS
Special weather statement, Jul 1, 3:34 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT MON JUL 1 2013
KYZ046-047-055-056-012105-
BOYLE KY-GARRARD KY-MERCER KY-WASHINGTON KY-
434 PM EDT MON JUL 1 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS MOVING NORTH ACROSS MERCER COUNTY...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRODSBURG...AND MOVING NORTHWEST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARRODSBURG...
DANVILLE...
RIVERVIEW ESTATES AND STRINGTOWN...
JACKSON AND BRAXTON...
BOHON AND TALMAGE...
MAYO AND VANARSDELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3762 8461 3762 8464 3764 8465 3763 8465
3761 8488 3784 8507 3795 8481 3793 8480
3791 8483 3791 8480 3789 8480 3791 8478
3787 8476 3785 8477 3785 8475
TIME...MOT...LOC 2034Z 143DEG 24KT 3774 8483
JSDSpecial weather statement, Jul 1, 3:40 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM CDT MON JUL 1 2013
KYZ071-073-012110-
ALLEN KY-WARREN KY-
340 PM CDT MON JUL 1 2013
...STRONG THUNDERSTORMS WITH HEAVY RAIN...PENNY SIZE HAIL...AND 40
MPH WINDS...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENWOOD TO 6 MILES
SOUTHWEST OF SCOTTSVILLE...AND MOVING NORTHEAST AT 15 MPH.
HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
THREE SPRINGS...
SCOTTSVILLE...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
WARREN COUNTY REGIONAL AIRPORT AND HALFWAY...
FOREST SPRINGS...
HARDCASTLE AND GREENHILL...
BRISTOW AND RALEY FORD...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 39.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8634 3674 8641 3681 8640 3682 8647
3697 8658 3710 8630 3708 8627 3710 8622
3700 8614 3692 8618 3693 8614 3690 8615
3686 8610 3689 8611 3690 8608 3690 8607
3681 8607 3674 8598 3669 8597 3663 8611
TIME...MOT...LOC 2040Z 240DEG 14KT 3694 8643 3667 8623
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:06 AM CDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Warren | 59 min |
| Jul 1, 3:44 AM CDT | Flash Flood Warning | LMK | Warren | 4 hr |
| Jul 1, 4:00 AM CDT | Special Weather Statement | LMK | Edmonson, Grayson, Warren | 60 min |
| Jul 1, 4:34 AM CDT | Flash Flood Warning | LMK | Grayson | 4 hr |
| Jul 1, 4:49 AM CDT | Special Weather Statement | LMK | Hardin | 46 min |
| Jul 1, 5:07 AM CDT | Special Weather Statement | LMK | Logan | 43 min |
| Jul 1, 5:46 AM CDT | Special Weather Statement | LMK | Logan | 44 min |
| Jul 1, 6:39 AM CDT | Areal Flood Advisory | LMK | Edmonson | 2 hr |
| Jul 1, 7:25 AM CDT | Areal Flood Advisory | LMK | Hardin, Hart, Larue, Meade | 3 hr |
| Jul 1, 7:34 AM CDT | Areal Flood Advisory | LMK | Simpson | 3 hr |
| Jul 1, 8:19 AM CDT | Flash Flood Warning | LMK | Green, Hart, Larue | 3 hr |
| Jul 1, 11:19 AM CDT | Special Weather Statement | LMK | Clark | 46 min |
| Jul 1, 11:20 AM CDT | Special Weather Statement | LMK | Scott | 45 min |
| Jul 1, 12:11 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Harrison, Nicholas, Scott | 59 min |
| Jul 1, 12:53 PM CDT | Special Weather Statement | LMK | Allen, Simpson, Warren | 47 min |
| Jul 1, 1:48 PM CDT | Special Weather Statement | LMK | Logan | 27 min |
| Jul 1, 2:15 PM CDT | Special Weather Statement | LMK | Allen, Barren, Monroe | 45 min |
| Jul 1, 2:53 PM CDT | Special Weather Statement | LMK | Green | 27 min |
| Jul 1, 2:59 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe | 31 min |
| Jul 1, 3:19 PM CDT | Special Weather Statement | LMK | Garrard | 31 min |
| Jul 1, 3:34 PM CDT | Special Weather Statement | LMK | Boyle, Mercer | 31 min |
| Jul 1, 3:40 PM CDT | Special Weather Statement | LMK | Allen, Warren | 30 min |
| Jul 1, 4:21 PM CDT | Special Weather Statement | LMK | Casey, Taylor | 29 min |
| Jul 1, 4:24 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Marion, Taylor | 31 min |
| Jul 1, 4:49 PM CDT | Special Weather Statement | LMK | Madison | 31 min |
| Jul 1, 5:02 PM CDT | Special Weather Statement | LMK | Boyle | 28 min |
| Jul 1, 5:46 PM CDT | Special Weather Statement | LMK | Garrard, Jessamine, Madison | 44 min |
| Jul 1, 5:55 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 30 min |
| Jul 1, 6:28 PM CDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jul 1, 6:31 PM CDT | Areal Flood Advisory | LMK | Boyle | 3 hr |
| Jul 1, 6:34 PM CDT | Special Weather Statement | LMK | Fayette, Jessamine | 61 min |
| Jul 1, 6:48 PM CDT | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Jul 1, 6:56 PM CDT | Areal Flood Advisory | LMK | Harrison | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.